Texas, 2012Hail in Texas, February 15, 2012
February 15, 2012 · NWS SHV · 1 event in 1 county or zone
A deep upper level trough across Central Texas provided the lift necessary for strong to severe thunderstorms across portions of Northeast Texas during the early afternoon hours of Feb. 15th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper level trough across Central Texas provided the lift necessary for strong to severe thunderstorms across portions of Northeast Texas during the early afternoon hours of Feb. 15th. These storms were primarily hail producing thunderstorms, one of which produced severe hail in Nacogdoches County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 15, 10:24 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Feb 15, 10:24 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 AM CST WED FEB 15 2012
.DISCUSSION...
CURRENT FORECAST REMAINS ON TRACK THIS MORNING. SCATTERED
CONVECTION CONTINUES STREAMING NORTHEAST ACROSS THE INTERSTATE 30
CORRIDOR. RADAR IMAGERY ALSO INDICATES A BURST OF CONVECTION
ACROSS SOUTHEAST TEXAS. EXPECTING THIS CLUSTER TO BECOME MORE
ENHANCED THROUGH THE AFTERNOON AND POSSIBLY LEAD TO ISOLATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND GUSTY
WINDS. 12Z KSHV SOUNDING INDICATES A TRIGGER TEMPERATURE OF 74
DEGREES. WITH HIGHS FORECAST TO CLIMB INTO THE LOW TO MID 70S
ACROSS EAST TEXAS AND CENTRAL LOUISIANA...COULD SEE STORM
INTENSIFICATION AROUND MID AFTERNOON. OTHERWISE...NO UPDATES AT
THIS TIME. /05/
&&
.AVIATION...
WIDESPREAD IFR AND MVFR CIGS PERSIST ACROSS THE FOUR STATE REGION
THIS MORNING. SCATTERED SHOWERS AND TSTMS ARE ALSO OCCURRING...
AND WILL BECOME MORE NUMEROUS BY THE AFTERNOON AS A COLD FRONT
APPROACHES THE AREA FROM THE WEST. THE FRONT WILL CROSS THE AREA
TONIGHT...WITH FLIGHT CONDITIONS BECOMING VFR BETWEEN 06Z AND 12Z.
SURFACE WINDS SOUTH TO SOUTHEAST AROUND 10 KTS AHEAD OF THE FRONT
THIS AFTERNOON...GRADUALLY SHIFTING TO NORTHWEST TONIGHT BEHIND THE
FRONT. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 49 66 39 64 / 80 20 10 10 10
MLU 66 51 66 40 63 / 90 40 10 10 10
DEQ 66 40 62 36 63 / 80 10 10 10 10
TXK 67 44 62 37 62 / 80 20 10 10 10
ELD 64 47 64 39 64 / 80 40 10 10 10
TYR 73 45 62 38 62 / 80 10 10 10 10
GGG 71 45 64 38 63 / 80 20 10 10 10
LFK 74 47 66 43 65 / 90 20 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
05/14
Hazardous weather outlook, Feb 15, 11:50 AM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CST WED FEB 15 2012
ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>151-161800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
1150 AM CST WED FEB 15 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS
AFTERNOON. STRONG STORMS...PRODUCING LOCALLY HEAVY RAINFALL AND
STRONG GUSTY WINDS...MAY BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS MAY BE NECESSARY LATER THIS AFTERNOON.
LAZ010>014-017>022-TXZ152-153-165>167-161800-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
1150 AM CST WED FEB 15 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
THIS EVENING. A FEW STORMS COULD BE SEVERE WITH STRONG GUSTY
WINDS...HEAVY RAINFALL...AND ISOLATED TORNADOES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS REMAINS A POSSIBILITY LATER THIS
AFTERNOON.
05
Hail, Nacogdoches
- When
- February 15, 12:40 PM CST
- Where
- Nacogdoches County, 0.69 mi S of Etoile
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.370, -94.430
Quarter size hail was reported near the intersection of Hwy. 103 and FM. 226 northeast of Huntington, Texas.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Texas, February 15, 2012$250,000 · 50 kt wind · 3 events
- Damaging Winds in Mississippi, February 15, 2012$16,000 · 50 kt wind · 4 events
- High Surf in Hawaii, February 15 to 18, 201211 events
- Dense Fog in Wisconsin, February 15 to 16, 20126 events
- High Wind in Texas, February 15, 201252 kt wind · 2 events
- Hail in Kansas, February 15, 20120.75 in hail · 2 events
- Hail in Louisiana, February 15, 20120.75 in hail · 1 event
- Hail in Nevada, February 15, 20120.75 in hail · 1 event
- Hail in Kansas, February 15, 20120.75 in hail · 1 event
- Heavy Snow in California, February 15 to 16, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357552.